MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA INFUSION ADAPTER (C100-0 MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA INFUSION ADAPTER (C100-0 MULTI); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515079
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd phaseal optima infusion adapters (c100-0 multi) experienced leakage during use.The following information was provided by the initial reporter: i wanted to let you know that we¿ve had at least 2 instances in which the c100 has fallen out of the bag causing a chemo spill, most recently today.Both instances involved our regular pvc bags (not the pvc free, which also has had the c100 fall out).No the two instances i mentioned the bags were not were not refrigerated.One was a few weeks ago and that was a 500 ml ns bag.Today it happened on a ns 250 ml bag (ndc 338-0049-02, lot y33271 exp 8/21).I¿m not sure what lot/etc the c100 was from as the packaging was previously disposed of in another room.Additional info: currently we have the following in our compounding room: optima components c100-o bulk c100, lot 1910102, exp 09-30-2020, reference 515079.This complaint captures the event that occurred on 14-apr and the occurrence in the past on an unknown date.Additional information: both of my examples occurred within the pharmacy mixing area.In one instance the medication was being mixed inside the hazardous hood.The technician was adding cisplatin to the iv bag and the c100 fell out of the bag and we experienced a small chemotherapy spill inside of the hood.The second example the c100 became separated from the iv bag when after it was mixed and placed inside of a chemotherapy transport bag.Chemotherapy mixing was completed, final product was placed into the transport bag, and when the pharmacist went to add the second medication to that transport bag, the c100 had fallen off and chemotherapy was leaking inside of the transport bag.I have also had the c100 fall out of our pvc free bags when i was putting the final product into the transport bag.
 
Additional Manufacturer Narrative
H6: investigation summary no samples or pictures were received for the investigation.A device history review was conducted for lot number 1909105.20 retained samples from c100-o lot 1909105, 30 secondary iv sets, 15 baxter 500 ml iv bag and 15 fk 250 ml iv bag sodium chloride iv solution bags were requested for testing following the testing procedure included in the protocol issued.After testing, all samples meet acceptance criteria.Since no potential manufacturing issues were found, results from lot release testing on c100-o lot 1910102 meet acceptance criteria, the root cause cannot be established at this time.
 
Event or Problem Description
It was reported that 2 bd phaseal optima infusion adapters (c100-0 multi) experienced leakage during use.The following information was provided by the initial reporter: i wanted to let you know that we¿ve had at least 2 instances in which the c100 has fallen out of the bag causing a chemo spill, most recently today.Both instances involved our regular pvc bags (not the pvc free, which also has had the c100 fall out).No the two instances i mentioned the bags were not were not refrigerated.One was a few weeks ago and that was a 500ml ns bag.Today it happened on a ns 250ml bag (ndc 338-0049-02, lot y33271 exp 8/21).I¿m not sure what lot/etc the c100 was from as the packaging was previously disposed of in another room.Additional info: currently we have the following in our compounding room: optima components c100-o bulk c100 lot 1910102 exp 09-30-2020 reference 515079 this complaint captures the event that occurred on 14-apr and the occurrence in the past on an unknown date.Additional information: both of my examples occurred within the pharmacy mixing area.In one instance the medication was being mixed inside the hazardous hood.The technician was adding cisplatin to the iv bag and the c100 fell out of the bag and we experienced a small chemotherapy spill inside of the hood.The second example the c100 became separated from the iv bag when after it was mixed and placed inside of a chemotherapy transport bag.Chemotherapy mixing was completed, final product was placed into the transport bag, and when the pharmacist went to add the second medication to that transport bag, the c100 had fallen off and chemotherapy was leaking inside of the transport bag.I have also had the c100 fall out of our pvc free bags when i was putting the final product into the transport bag.

Brand Name
BD PHASEAL OPTIMA INFUSION ADAPTER (C100-0 MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key10027224
Report Number3003152976-2020-00187
Device Sequence Number2714972
Product Code ONB
UDI-Device Identifier00382905150791
UDI-Public00382905150791
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Catalogue Number515079
Device Lot Number1910102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;